U.S. doctors online nowAsk doctors free
A 29-year-old member asked:

Is it normal to have myoclonic jerks after od?

1 doctor answer1 doctor weighed in
Dr. Shawn Cassady
Psychiatry 36 years experience
Yes: As drug levels increase (as ssri, tramdol, flexeril) or decrease (as alcohol, xanax, (alprazolam) soma) the nervous system will respond with these clonic type of discharges. Also as the nervous system turns off (or turns back on again) myoclonic-like discharges can be seen.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Similar questions

A 30-year-old member asked:

Is having many myoclonic jerks every night normal?

1 doctor answer1 doctor weighed in
Dr. Reid Blackwelder
Family Medicine 37 years experience
Yes: Myoclonic jerks are involuntary twitching episodes of muscles or groups of muscles. They are very common and almost always not an issue. A common time for them to occur is at night, and often while falling asleep. However, if other symptoms exist or this condition is changing it can be a sign of some nervous system problems, too, although rarely is myoclonus the first sign.

Related questions

A 30-year-old member asked:
2 doctor answers2 doctors weighed in
A 33-year-old member asked:
1 doctor answer2 doctors weighed in
A 44-year-old member asked:
1 doctor answer3 doctors weighed in
A 29-year-old member asked:
1 doctor answer1 doctor weighed in
A 38-year-old member asked:
1 doctor answer1 doctor weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Dec 15, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.